Alert archive / New York / High Wind Warnings in 2008

High Wind Warning 6, NWS Burlington, VT

December 28, 20084 counties in New York

NWS Burlington, VT issued this high wind warning at Dec 28, 2008, 2:30 AM EST for 4 counties in New York. It took effect at Dec 28, 2008, 12:00 PM EST. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 28, 2008, 2:30 AM EST (07:30 UTC)
In effect from
Dec 28, 2008, 12:00 PM EST
Expired
Dec 28, 2008, 9:34 PM EST
In force
10 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 83 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 3:00 PM ESTNON-TSTM WND DMGMalone, NYTREE UPROOTED AND LAYING ON POWER LINES. TIME ESTIMATED.
Dec 28, 3:05 PM ESTNON-TSTM WND DMGStockholm Center, NYSEVERAL TREES DOWN ON POWER LINES. REPORT RELAYED BY AMATEUR RADIO. TIME ESTIMATED.
Dec 28, 4:15 PM ESTNON-TSTM WND DMGAusable Forks, NYTREE BLOWN DOWN ACROSS BOTH LANES OF TRAFFIC ON SHELDRAKE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
409 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 280730
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
230 AM EST SUN DEC 28 2008

...STRONG AND POTENTIALLY DAMAGING WINDS ARE EXPECTED TO IMPACT
PORTIONS OF NORTHERN NEW YORK THIS AFTERNOON AND EVENING...

.A STRONG STORM SYSTEM WILL MOVE ACROSS ONTARIO AND QUEBEC LATE
TODAY AND TONIGHT. THIS WILL DELIVER A STRONG COLD FRONT ACROSS
THE REGION THIS AFTERNOON. STRONG TO POTENTIALLY DAMAGING WINDS
WILL ACCOMPANY THE COLD FRONT AS IT BRINGS COLDER AIR INTO
NORTHERN NEW YORK.

NYZ026-027-029>031-034-087-282200-
/O.UPG.KBTV.HW.A.0004.081228T1700Z-081229T0800Z/
/O.NEW.KBTV.HW.W.0006.081228T1700Z-081229T0300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
230 AM EST SUN DEC 28 2008

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING FOR THE NORTHERN ADIRONDACKS OF NEW YORK DUE TO
POTENTIALLY DAMAGING WINDS. 

SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
POSSIBLY EXCEEDING 55 MPH ACROSS THE WARNING AREA THIS AFTERNOON
INTO THIS EVENING. THESE WINDS WILL HAVE THE CAPABILITY OF
KNOCKING DOWN TREE LIMBS AND SMALL TREES AS WELL AS MOVE AND
CREATE A POTENTIAL FLYING HAZARD OF ANY LOOSE OBJECTS.

NOW IS THE TIME TO PREPARE BY SECURING OR TAKING INSIDE ANY LOOSE
AND POTENTIAL FLYING OBJECTS...INCLUDING HOLIDAY DECORATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

STAY INFORMED BY LISTENING TO NOAA WEATHER RADIO...YOUR LOCAL
MEDIA OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON FOR THE LATEST
INFORMATION.

$$

SLW
2 follow-up statements
000 
WWUS71 KBTV 282115
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
415 PM EST SUN DEC 28 2008

...STRONG AND POTENTIALLY DAMAGING WINDS WILL IMPACT PORTIONS OF
NORTHERN NEW YORK THIS EVENING...

.A STRONG STORM SYSTEM WILL MOVE NORTHEAST ACROSS QUEBEC TONIGHT.
WINDS WILL BEGIN TO DIMINISH AFTER MIDNIGHT TONIGHT AS A WEAK
RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION FROM THE OHIO VALLEY.

NYZ026-027-029>031-034-087-290300-
/O.CON.KBTV.HW.W.0006.000000T0000Z-081229T0300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
415 PM EST SUN DEC 28 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING FOR THE NORTHERN ADIRONDACKS AND THE SAINT LAWRENCE VALLEY
OF NORTHERN NEW YORK. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS POSSIBLY
EXCEEDING 55 MPH ACROSS THE WARNING AREA EARLY THIS EVENING. THESE
WINDS WILL HAVE THE CAPABILITY OF KNOCKING DOWN TREE LIMBS AND
SMALL TREES AS WELL AS MOVE AND CREATE A POTENTIAL FLYING HAZARD
OF ANY LOOSE OBJECTS. WEST TO SOUTHWEST WINDS WILL DIMINISH TO 15
TO 25 MPH AFTER MIDNIGHT...WITH SOME WIND GUSTS UP TO 35 MPH
POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

STAY INFORMED BY LISTENING TO NOAA WEATHER RADIO...YOUR LOCAL
MEDIA OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON FOR THE LATEST
INFORMATION.

$$

WGH
000 
WWUS71 KBTV 290234
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
934 PM EST SUN DEC 28 2008

...THREAT OF DAMAGING WINDS ENDING ACROSS NORTHERN NEW YORK...

.STRONG LOW PRESSURE EXITING THE AREA NORTHEASTWARD THROUGH QUEBEC
WILL ALLOW THE PRESSURE GRADIENT TO WEAKEN ACROSS THE NORTH
COUNTRY THROUGH THE REMAINDER OF TONIGHT. THIS WILL RESULT IN
DIMINISHING SURFACE WINDS ACROSS THE REGION. THE THREAT OF
DAMAGING WINDS ACROSS NORTHERN NEW YORK IS ENDING AS MAXIMUM WIND
GUSTS HAVE LESSENED BELOW 45 MPH SINCE 9 PM THIS EVENING.

NYZ026-027-029>031-034-087-290345-
/O.CAN.KBTV.HW.W.0006.000000T0000Z-081229T0300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
934 PM EST SUN DEC 28 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH
WIND WARNING FOR THE NORTHERN ADIRONDACKS AND ST. LAWRENCE VALLEY
OF NEW YORK. 

STRONG WESTERLY AND SOUTHWESTERLY WINDS FOLLOWING THE PASSAGE OF A
COLD FRONT EARLIER TODAY ARE BEGINNING TO DIMINISH LATE THIS
EVENING AS THE FRONT PUSHES EASTWARD INTO THE GULF OF MAINE. WHILE A
FEW GUSTS UP TO 45 MPH REMAIN POSSIBLE THROUGH MIDNIGHT ACROSS
NORTHEASTERN NEW YORK...THE OVERALL TREND OVERNIGHT WILL BE FOR
DIMINISHING WINDS...WITH GUSTS DOWN TO 30 MPH OR LESS AREAWIDE
AFTER MIDNIGHT.

$$

PCB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Dec 28, 12:37 AM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Dec 28, 12:37 AM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1237 AM EST SUN DEC 28 2008

.SYNOPSIS...
A SURFACE LOW PRESSURE AREA WILL MOVE NORTHEAST ACROSS THE WESTERN
GREAT LAKES OVERNIGHT AND INTO CANADA ON SUNDAY. THIS WILL BRING
MICH WARMER AIR INTO THE NORTH COUNTRY OVERNIGHT AND SUNDAY...WHICH
WILL RESULT IN AREAS OF FOG AND RAIN SHOWERS...AS WELL AS MELTING
SNOW ACROSS THE REGION. GUSTY SOUTH TO SOUTHWEST SURFACE WINDS
WILL DEVELOP ACROSS THE REGION ON SUNDAY AHEAD OF A STRONG COLD FRONT.
A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION ON MONDAY.
A WEAK CLIPPER SYSTEM WILL BRING SOME LIGHT SNOW TO THE NORTH
COUNTRY MONDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 948 PM EST SATURDAY...ISSUED AN UPDATE TO THE FORECAST TO
MATCH IT TO CURRENT TRENDS. A LOW PRESSURE SYSTEM WILL CONTINUE
TO TREK NORTHEAST ACROSS CENTRAL ONTARIO AND QUEBEC PROVINCES
TONIGHT. SOUTH TO SOUTHWEST WINDS HAVE SET UP ACROSS THE AREA AS A
RESULT...USHERING IN WARM AIR ALOFT. THIS WARMER AIR IS MAKING ITS
WAY TO THE SURFACE IN THE SAINT LAWRENCE VALLEY OF NORTHERN NEW
YORK...WHERE TEMPERATURES ARE ALREADY IN THE 50S. IN
FACT...MASSENA JUMPED FROM 35 DEGREES AND LIGHT NORTHEAST WINDS AT
01Z TO 50 DEGREES AND SOUTH WINDS AT 02Z. EXPECT THIS TREND TO
CONTINUE ACROSS THE REST OF NORTHERN NEW YORK AND THE CHAMPLAIN
VALLEY OVERNIGHT...WITH TEMPERATURES RISING OR HOLDING STEADY IN
THE 40S OVERNIGHT. HOWEVER...LOCATIONS EAST OF THE GREEN MOUNTAINS
WILL REMAIN ENTRENCHED IN THE COLDER AIR WITH TEMPERATURES
HOVERING IN THE MID 30S THE REST OF THE NIGHT. WITH THE SURFACE
WARM FRONT CONTINUING TO SHIFT NORTHWARD THE BULK OF THE
PRECIPITATION WILL BE IN CANADA TONIGHT BUT ABUNDANT LOW LEVEL
MOISTURE WILL KEEP AREAS OF DRIZZLE AND FOG AS WELL AS A FEW
SPRINKLES ACROSS THE FORECAST AREA.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
AS OF 505 PM EST SATURDAY...STRONG GUSTY SOUTH TO SOUTHWEST
SURFACE WINDS WILL DEVELOP ACROSS THE REGION ON SUNDAY...AS
SURFACE PRESSURE GRADIENT TIGHTENS ACROSS THE REGION. A HIGH WIND
WATCH IS ALREADY UP FOR THE ADIRONDACKS AND SAINT LAWRENCE VALLEY
IN NORTHERN NEW YORK FOR SUNDAY AFTERNOON AND EARLY SUNDAY
EVENING. LATEST MODEL GUIDANCE SUGGESTS THAT WINDS MAY NOT QUITE
REACH HIGH WIND WARNING CRITERIA...BUT MAY NEED A WIND ADVISORY
INSTEAD. WILL LET LATER SHIFTS REEVALUATE THIS. HAVE GONE WITH
LIKELY POPS FOR SHOWERS ON SUNDAY...WITH TEMPERATURES APPROACHING
RECORD HIGHS IN SOME LOCATIONS. THESE WARM TEMPERATURES WILL
HELP TO MELT QUITE A BIT OF THE SNOW PACK FROM RECENT STORMS
ACROSS THE NORTH COUNTRY...AND COULD LEAD TO LOCAL PONDING OF
WATER ON ROADWAYS IN POOR DRAINAGE LOCATIONS. MODELS SHOW A MID
LEVEL DRY SLOT TO MOVE INTO THE REGION LATE SUNDAY AFTERNOON AND
EARLY SUNDAY EVENING...WHICH WILL LEAD TO SHOWER ACTIVITY
DIMINISHING ACROSS THE REGION LATE SUNDAY AFTERNOON.

A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION LATE
SUNDAY NIGHT AND MONDAY. A WEAK CLIPPER SYSTEM WILL MOVE SOUTHEAST
FROM CANADA MONDAY NIGHT...WITH SOME LIGHT SNOW LIKELY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 245 PM EST SATURDAY...OVERALL MODELS IN GOOD AGREEMENT WITH
LARGE SCALE PATTERN CHANGE BY EARLY THIS UPCOMING WEEK...BUT START
TO DISAGREE TWD NEXT WEEKEND. FCST CONFIDENCE IS ABOVE AVERAGE FOR
TUES THRU THURS...BUT QUICKLY DROPS BLW AVERAGE FOR FRIDAY INTO
SATURDAY OF NEXT WEEK...ASSOCIATED WITH PATTERN AMPLIFICATION AND
POTENTIAL TIMING ISSUES WITH NORTHERN STREAM ENERGY.

FIRST...WEAK CLIPPER LIKE SYSTEM WL SPREAD LIGHT SNOW ACRS FA ON
TUES...GIVEN LIMITED MOISTURE AND QUICK MOVEMENT QPF WL BE LIGHT.
NEXT SLIGHTLY STRONGER SYSTEM WITH MORE MOISTURE/DYNAMICS WL DIG
SE ACRS THE GREAT LAKES AND INTO THE MID ATLANTIC STATES ON WEDS.
THIS WL PROVIDE FA WITH ANOTHER PERIOD OF LIGHT SNOW...WITH SOME
ACCUMULATION EXPECTED. MEANWHILE...THE FINAL AND STRONGEST SYSTEM
IN A SERIES OF DISTURBANCES ALOFT IN NW FLW WL DIG ACRS OUR FA
LATE FRIDAY INTO SATURDAY...WITH POTENTIAL FOR MORE SNOW.

LATEST GUIDANCE AND ENSEMBLE MEMBERS ARE HAVING DIFFICULTIES WITH
EXACT MOVEMENT OF SFC LOW PRES...AND HOW DEEP MID/UPPER LVL TROF
BCMGS ACRS EASTERN CONUS. GIVEN...PLENTY OF UNCERTAINTY ATTM WL
JUST MENTION CHC POPS FOR LATE FRIDAY INTO SATURDAY OF NEXT WEEK.
OTHERWISE...WL MENTION HIGH CHC TO LOW LIKELY POPS ON WEDS...WITH
MUCH COOLER TEMPS EXPECTED BY THURS. PROGGED 85H TEMPS OFF BOTH
THE ECMWF AND GFS DROP TO -20C BY 12Z THURS...BUT QUICKLY REBOUND
BY FRIDAY AHEAD OF NEXT SYSTEM. WL MENTION NEAR NORMAL TEMPS FOR
TUES INTO WEDS...BUT BLW NORMAL FOR THURS INTO FRIDAY...WITH SOME
BLW ZERO READINGS POSSIBLE ON THURS MORNING AND AGAIN ON FRIDAY
MORNING...ESPECIALLY GIVEN PROGGED 925MB TEMPS ARE APPROACHING
-22C. OTHERWISE...TEMPS WL REBOUND TO NEAR NORMAL BY
SATURDAY...BEFORE ANOTHER COOL DOWN FOR LATE NEXT WEEKEND...BEHIND
DEPARTING AREA OF LOW PRESSURE.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
THROUGH 06Z MONDAY...LOW LEVEL WIND SHEAR WILL EXIST EARLY THIS
MORNING WITH MOST LOCATIONS REPORTING SUSTAINED WINDS AT 10 KNOTS
OR LESS EARLY THIS MORNING AND A 40 TO 60 KNOT LOW LEVEL JET IS
MOVING ACROSS THE AREA AT 2000 FEET FROM THE SOUTHWEST. WITH THE
CONTINUED SURGE OF WARMER AIR INTO THE REGION VARIABLE CEILING AND
VISIBILITY ISSUES WILL EXIST. IN THE LARGER VALLEYS...VFR CONDITIONS
WILL EXIST BUT MOUNTAINS AND SHELTERED LOCATIONS WILL SEE IFR TO
VLIFR CONDITIONS THROUGH 12Z. ENOUGH MIXING SHOULD BEGIN TO TAKE
PLACE ALL AREAS WITH VFR CONDITIONS DEVELOPING UNTIL A COLD FRONT
MOVES IN FROM THE WEST BETWEEN 16Z AND 21Z. EXPECT A BAND OF
SHOWERS TO MOVE ACROSS THE AREA WITH MVFR CONDITIONS EXPECTED.
ONCE THE FRONT MOVES EAST...GUSTY SOUTHWEST WINDS SHOULD DEVELOP
WITH WIND GUSTS IN THE 40 TO 50 KNOT RANGE FROM 21Z THROUGH ABOUT
04Z. NO ADDITIONAL PRECIPITATION IS EXPECTED WITH VFR CONDITIONS
WITH RESPECT TO VISIBILITIES AND MVFR CONDITIONS DUE TO BROKEN
CEILINGS.

06Z MONDAY THROUGH WEDNESDAY...VFR CONDITIONS ARE EXPECTED FOR THE
FIRST PART OF MONDAY WITH A TREND TOWARD MVFR AS TWO WEATHER
SYSTEM WILL BRING SNOW TO THE AREA LATE MONDAY NIGHT THROUGH EARLY
TUESDAY AND AGAIN ON WEDNESDAY.

&&

.HYDROLOGY...
THE MAIN HYDROLOGY CONCERN FOR SUNDAY WILL BE BREAK-UP ICE
JAMS...ESPECIALLY ALONG NORTHERN RIVERS...DUE TO THE WARM
TEMPERATURES EXPECTED. QPF AMOUNTS WILL GENERALLY BE LESS THAN A
HALF AN INCH. WELL ABOVE FREEZING TEMPERATURES...ESPECIALLY IN
THE SNOW COVERED HIGHER TERRAIN WILL ACCOUNT FOR A SUBSTANTIAL
SNOW MELT. SNOW DEPTH ACROSS THE NORTH COUNTRY RANGES FROM 2 TO 4
INCHES IN THE SAINT LAWRENCE VALLEY TO NEARLY 2 FEET OR MORE IN
THE HIGHER TERRAIN OF THE ADIRONDACKS AND GREEN MOUNTAINS.

THE WATER CONTENT OF THIS SNOWPACK APPEARS TO BE NOT EFFICIENT
ENOUGH TO CAUSE ANY WIDESPREAD PROBLEMS. THE MAINSTEM RIVERS ARE
ALL WELL BELOW BANKFULL AND SHOULD BE ABLE TO HANDLE ANY MINOR
RISES OVER THE NEXT COUPLE OF DAYS. THAT BEING SAID...RIVER GAGES
WILL HAVE TO BE MONITORED CLOSELY ESPECIALLY ALONG THE MORE ICE
JAM PRONE WATERWAYS...SUCH AS THE MISSISQUOI...WINOOSKI...
AUSABLE...LAMOILLE...AND GREAT CHAZY. THIS INCLUDES THE WINOOSKI
RIVER AT MONTPELIER WHICH...ALTHOUGH HOLDING STEADY...IS STILL
RUNNING A BIT HIGH DUE TO AN ICE JAM DOWNSTREAM FROM THE GAGE.

IF BREAK-UP JAMS DO OCCUR...IT COULD BE WITH LITTLE OR NO
WARNING. PERSONS WITH INTERESTS ALONG THESE RIVERS ARE URGED TO
CLOSELY MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS THROUGH
SUNDAY.

&&

.CLIMATE...
12/28 RECORD MAXES
BTV 57 SET IN 1982
MPV 63 SET IN 1982
1V4 52 SET IN 1949
MSS 62 SET IN 1982
MMN 45 SET IN 1982

12/28 RECORD HIGH MINS
BTV 36 SET IN 1982
MPV 35 SET IN 1973
1V4 37 SET IN 1907
MSS 32 SET IN 1982
MMN 30 SET IN 1982

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...HIGH WIND WATCH FROM NOON EST TODAY THROUGH LATE TONIGHT FOR
     NYZ026-027-029>031-034-087.

&&

SYNOPSIS...WGH
NEAR TERM...MB
SHORT TERM...WGH
LONG TERM...TABER
AVIATION...EVENSON/JN
HYDROLOGY...WHITTIER/MB
CLIMATE...TABER
Hazardous weather outlook, Dec 27, 3:48 PM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
348 PM EST SAT DEC 27 2008

NYZ026-027-029>031-034-087-282100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
348 PM EST SAT DEC 27 2008

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ028-035-VTZ001>012-016>019-282100-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
348 PM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY AFTERNOON AND
STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND
THE FRONT WITH POSSIBLE WIND GUSTS IN THE 40 TO 50 MPH RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 4:22 PM ESTRiver Flood WarningBTVClinton28 hr

Nearby

High Wind Warnings in New York, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.